Alert archive / Louisiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 79, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2010, 5:54 AM CDT for 4 parishes in Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 5:54 AM CDT (10:54 UTC)
- Expired
- Apr 24, 2010, 6:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Claiborne Parish, LA, Lincoln Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 103 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 1:50 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:05 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 24, 3:05 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 AM CDT SAT APR 24 2010
.DISCUSSION...
IMPRESSIVE MCS PUSHING ACROSS EAST TEXAS CONTINUES TO SLIDE EAST-
NORTHEAST TOWARD SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA EARLY
THIS MORNING. 06Z KSHV FORECAST SOUNDING INDICATES IMPRESSIVE CAPE
VALUES OVER 3500 J/KG ALONG WITH WITH LIFTED INDICES AROUND -11.
HOWEVER...MARGINAL CAP REMAINS IN PLACE...CREATING A CHALLENGING
FORECAST FOR THE NEXT 12 HOURS. CURRENTLY...TORNADO WATCH REMAINS
IN EFFECT THROUGH 8AM AREAWIDE.
WENT AHEAD WITH HIGHER POPS ACROSS THE AREA DUE TO WIDESPREAD
STRATIFORM RAIN BEHIND THE CONVECTIVE COMPLEX. WILL LIKELY HAVE TO
ADJUST POPS ACCORDINGLY LATER THIS MORNING DEPENDING ON CONVECTIVE
TRENDS. BY 18Z...EXPECTING SEVERE WEATHER THREAT TO DIMINISH WITH
ONLY ISOLATED THUNDER EMBEDDED IN REMAINING SHOWERS.
SURFACE LOW...PROVIDING ENHANCED PRECIPITATION THIS MORNING...WILL
SLIDE NORTHEAST ACROSS THE REGION TODAY. PRESSURE GRADIENT
FORECAST TO INCREASE WITHIN THE VICINITY OF THE LOW CREATING WIND
SPEEDS AROUND LAKE WIND ADVISORY CRITERIA. WILL ISSUE THE ADVISORY
EFFECTIVE FROM 9 AM TO 9 PM. PRESSURE GRADIENT SHOULD DECREASE
THIS EVENING AS THE ATMOSPHERE STABILIZES AND THE LOW SHIFTS NORTH
OF THE REGION.
FORECAST DRIES OUT CONSIDERABLY FOR SUNDAY THROUGH THE REMAINDER
OF THE WORK WEEK. A WEAK FRONTAL BOUNDARY FORECAST TO SLIDE SOUTH
THROUGH THE REGION MONDAY NIGHT PROVIDING A SLIGHT CHANCE OF
CONVECTION. OTHERWISE...HIGH PRESSURE BEHIND THE FRONT SHIFTS EAST
BY WEDNESDAY BRINGING A RETURN FLOW OF WARM GULF MOISTURE.
OTHERWISE...NEXT SIGNIFICANT PRECIPITATION EVENT ASSOCIATED WITH A STRONG
STORM SYSTEM EARLY NEXT WEEKEND. /05/
&&
.AVIATION...
LINE OF TSTMS TO MOVE ACROSS ERN TX...NRN LA...AND SRN AR DURING 08Z
THROUGH 14Z THIS SATURDAY MORNING WITH CEILINGS AND VSBYS IN THE
MVFR AND IFR CATEGORIES ACCORDINGLY. WITH PASSAGE OF LINE OF STRONG
TO SEVERE TSTMS...EXPECT IMPROVING CONDITIONS BY LATE SATURDAY
MORNING FROM W TO E THROUGH THIS AFTERNOON TO VFR AS DRY SLOTTING
AND NEGATIVE VORTICITY ADVECTION DEVELOP. VIII.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 56 78 54 80 / 70 10 10 10 10
MLU 79 55 77 54 75 / 70 10 10 10 10
DEQ 75 52 73 50 73 / 60 10 10 10 10
TXK 76 56 75 53 76 / 60 10 10 10 10
ELD 76 54 76 52 78 / 70 10 10 10 10
TYR 79 52 77 53 80 / 70 10 10 10 10
GGG 78 54 78 54 80 / 70 10 10 10 10
LFK 80 54 80 52 82 / 70 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
05/08Hazardous weather outlook, Apr 24, 5:46 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 546 AM CDT SAT APR 24 2010 ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ152-153-165>167- 251100- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 546 AM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A STRONG STORM SYSTEM WILL CONTINUE PROGRESSING NORTHEAST ACROSS THE FOUR STATE REGION THROUGH THE MORNING HOURS. SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...ALONG WITH THE POSSIBILITY OF DAMAGING WINDS AND ISOLATED TORNADOES. ADDITIONALLY...WINDS WILL INCREASE TODAY AS A SURFACE LOW SLIDES ACROSS THE REGION. WIND SPEEDS OF AROUND 20 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS WILL REMAIN ACTIVATED THROUGH THIS MORNING. OTHERWISE...FURTHER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT. ARZ050-051-059-OKZ077-TXZ096-097-108>112-124>126-136>138-149>151- 251045- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA- 540 AM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... WINDS WILL INCREASE TODAY AS A SURFACE LOW SLIDES ACROSS THE REGION. WIND SPEEDS OF AROUND 20 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS IS NOT EXPECTED FOR TODAY OR TONIGHT. 05
In the hours before
Special weather statement, Apr 24, 4:31 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
431 AM CDT SAT APR 24 2010
ARZ070-LAZ001-TXZ112-241015-
CADDO-CASS-MILLER-
431 AM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
MILLER...
IN NORTHWEST LOUISIANA...
CADDO...
IN NORTHEAST TEXAS...
CASS...
INCLUDING THE FOLLOWING LOCATIONS...
BRIGHTSTAR...DODDRIDGE...FOUKE...GARLAND...GENOA...RAVANNA...
BIVINS AND MCLEOD...
AT 431 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR MCLEOD...OR 9 MILES NORTHWEST OF VIVIAN...
MOVING NORTHEAST AT 60 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
15Local storm report, Apr 24, 4:36 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HAIL TEXARKANA 33.45N 94.02W
04/24/2010 E0.75 INCH MILLER AR EMERGENCY MNGR
ON STATE LINE RD.
&&
12Special weather statement, Apr 24, 5:08 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 AM CDT SAT APR 24 2010
ARZ073-LAZ005-006-241045-
LINCOLN-UNION-
508 AM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION AND LINCOLN...
INCLUDING THE FOLLOWING LOCATIONS...
HUTTIG...LAPILE...LAWSON...STRONG...URBANA...BERNICE AND
FARMERVILLE...
AT 507 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BERNICE TO 8 MILES
EAST OF FARMERVILLE...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTH
OF JUNCTION CITY TO 13 MILES NORTH OF CLAIBORNE...MOVING NORTHEAST AT
65 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED
WITH THESE STORMS. SHOULD THESE STORMS INTENSIFY...A SEVERE
THUNDERSTORM WARNING WILL BE NEEDED.
15Special weather statement, Apr 24, 5:12 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 AM CDT SAT APR 24 2010
LAZ001-002-010-TXZ151-241115-
BOSSIER-CADDO-DE SOTO-PANOLA-
512 AM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 AM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
CADDO...BOSSIER AND DE SOTO...
IN NORTHEAST TEXAS...
PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BOSSIER CITY...EASTWOOD...HAUGHTON...RED CHUTE...SHREVEPORT AND
STONEWALL...
AT 512 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 11 MILES NORTH OF LOGANSPORT...OR 19 MILES EAST
OF CARTHAGE...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE MOVING INTO SHREVEPORT AND BOSSIER CITY.
13Local storm report, Apr 24, 5:40 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 AM HAIL SHREVEPORT 32.47N 93.80W
04/24/2010 E1.00 INCH CADDO LA NWS EMPLOYEE
IN THE SOUTHEAST PART OF TOWN
&&
12Local storm report, Apr 24, 5:50 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM HAIL 2 N STONEWALL 32.29N 93.82W
04/24/2010 E1.50 INCH DE SOTO LA PUBLIC
0545 AM HAIL 5 S BOSSIER CITY 32.45N 93.66W
04/24/2010 E0.88 INCH BOSSIER LA AIRPLANE PILOT
JUST NORTH OF TAYLORTOWN
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:30 PM CDT | Tornado Warning | SHV | Cass | 45 min |
| Apr 23, 8:32 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk | 58 min |
| Apr 23, 8:42 PM CDT | Tornado Warning | SHV | Cherokee, Rusk | 48 min |
| Apr 23, 8:47 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 40 min |
| Apr 24, 1:57 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 63 min |
| Apr 24, 2:27 AM CDT | Tornado Warning | SHV | Wood | 19 min |
| Apr 24, 2:41 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Gregg, Morris, Titus, Upshur | 49 min |
| Apr 24, 3:06 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 18 hr |
| Apr 24, 3:14 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Harrison, Marion, Red River | 46 min |
| Apr 24, 7:43 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 47 min |
| Apr 24, 5:25 AM CDT | Severe Thunderstorm Warning | SHV | Union | 50 min |
| Apr 24, 5:40 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 35 min |
| Apr 24, 5:51 AM CDT | Tornado Warning | SHV | Bossier, Claiborne, Webster | 39 min |
| Apr 24, 6:23 AM CDT | Tornado Warning | SHV | Lincoln, Union | 52 min |
| Apr 24, 7:07 AM CDT | Severe Thunderstorm Warning | SHV | Union | 38 min |
| Apr 24, 7:12 AM CDT | Tornado Warning | SHV | Union | 33 min |
| Apr 24, 7:23 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 52 min |
| Apr 24, 8:01 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Natchitoches, Red River, Winn | 44 min |
| Apr 24, 8:38 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Jackson, Natchitoches, Winn | 52 min |
| Apr 23, 7:22 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 38 min |
| Apr 23, 7:45 PM CDT | Tornado Warning | SHV | Hempstead, Nevada | 45 min |
| Apr 23, 8:12 PM CDT | Tornado Warning | SHV | Lafayette, Miller | 48 min |
| Apr 24, 3:55 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.